New York, 2008Damaging Wind in New York, June 10, 2008
June 10, 2008 · NWS ALY · 1 event in 1 county or zone
Isolated severe thunderstorms formed within a hot and humid air mass during the late evening hours of Monday June 9th, and persisted into the early morning hours of Tuesday June 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms formed within a hot and humid air mass during the late evening hours of Monday June 9th, and persisted into the early morning hours of Tuesday June 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 8:35 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 8:35 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
935 PM EDT MON JUN 9 2008
.SYNOPSIS...
HEAT AND HUMIDITY WILL LAST FOR ONE MORE DAY AS HIGH PRESSURE
REMAINS IN CONTROL OVER THE EASTERN SEABOARD. A COLD FRONT OVER THE
CENTER OF THE NATION WILL CROSS OVER OUR REGION TUESDAY EVENING
ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...SOME SEVERE. TRANQUIL
AND MORE SEASONABLE CONDITIONS RETURN FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 935 PM EDT...TEMPS REMAIN IN THE MID/UPER 80S WITHIN THE
CAPITAL REGION...WITH UPPER 70S/LOWER 80S ELSEWHERE. WITH THE
EXPECTATION OF SOME CLOUDS AT TIMES OVERNIGHT...EXPECT MINS TO HOLD
IN THE MID 70S CLOSE TO THE CAPITAL REGION...WITH MID 60S TO LOWER
70S ELSEWHERE.
A WEAK SHORTWAVE CONTINUES TO MOVE NE ACROSS THE SOUTHERN GREAT
LAKES THIS EVENING. THE TAIL END OF THIS FEATURE IS EXPECTED TO AT
LEAST GRAZE THE SOUTHWEST ADIRONDACKS LATER TONIGHT...AND AS
SUCH...HAVE KEPT SLIGHT CHC TO LOW CHC POPS IN THIS REGION. WE WILL
NEED TO WATCH UPSTREAM RADARS FOR EVOLUTION OF MCS...CURRENTLY
ONGOING ACROSS NORTHERN OHIO AND ENTERING SOUTHERN ONTARIO. THIS
FEATURE HAS BEEN SHOWING SOME SIGNS OF WEAKENING. HOWEVER...GIVEN
LINGERING HIGH CAPES/INSTABILITY ACROSS OUR REGION...ANY TRENDS FOR
DEVELOPMENT FURTHER E WOULD AT THE VERY LEAST WARRANT INCREASING
POPS INTO THE MOHAWK VALLEY AND PERHAPS INTO THE CAPITAL REGION FOR
WELL AFTER MIDNIGHT.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
TWO MAIN ISSUES ARE CONTINUED HEAT AND SEVERE CHANCES...BOTH ON
TUESDAY.
ONE MORE DAY OF OPPRESSIVE HEAT ACROSS THE CWA ON TAP FOR
TUESDAY...BEFORE RELIEF ARRIVES LATER IN THE DAY. NAM AND GFS BOTH
POINT TOWARD 850MB TEMPS ABOUT A DEGREE C WARMER TOMORROW THAN
TODAY. INCREASING SOUTHWEST FLOW AHEAD OF APPROACHING COLD FRONT
WILL AID IN DOWNSLOPING ACROSS HUDSON VALLEY LOCATIONS. MAV MOS AT
POU IS QUITE BULLISH...TOUTING 100 DEGREE MAX. MAV GUIDANCE HAS BEEN
RUNNING TOO RUN WITH THIS EVENT. BUT EVEN SO.../COOLER/ ETA MOS
FORECASTING 97 AT POU. TODAY/S MAX TEMPS REACHED UNDER ESSENTIALLY
FULL SUNSHINE. WITH APPROACH OF FRONT TOMORROW...MAY SEE SOME MORE
CLOUDS. BUT...GENERALLY LOOKING AT MID TO UPPER 90S IN VALLEY
LOCATIONS TOMORROW WITH 80S HIGHER ELEVATIONS. WITH DOWNSLOPING A
FACTOR...DEW POINTS TOMORROW LIKELY TO RUN IN THE MID 60S AT TIME OF
MAX HEATING. THIS YIELDS HEAT INDICES IN ADVISORY RANGE FROM MID
HUDSON VALLEY. WILL INCLUDE MENTION OF POSSIBLE HEAT ADVISORY
TOMORROW FOR ULSTER/DUTCHESS VALLEY ZONES.
STRONG COLD FRONT WILL APPROACH REGION TOMORROW AFTERNOON AND WORK
THROUGH THE AREA BY TUESDAY NIGHT. SPC HAS REGION IN SLIGHT RISK.
THIS LOOKS GOOD. AS FAR AS CONVECTIVE PARAMETERS GO...ALREADY NOTED
MID 60S DEW POINTS. GIVEN TEMPS WELL INTO THE 90S AND MID 60S DEW
POINTS...CAPE VALUES AROUND 2500-3000 J/KG. SREF ANALYSIS SHOWS
BETTER THAN 70 PERCENT CHANCE OF 2000 J/KG ACROSS CWA TOMORROW
AFTERNOON. MID LEVEL LAPSE RATES BETTER ON GFS AT 7-7.5C/KM VS
AROUND 6.5C/KM ON ETA. 0-6KM BULK SHEAR LOOKS TO BE IN THE 35 TO 40
KNOT RANGE. PUTTING IT ALL TOGETHER...SHOULD SEE A BOUT OF SEVERE
WEATHER ACROSS CWA FROM SAY MID AFTERNOON INTO TUESDAY EVENING. MAIN
THREAT LOOKS TO BE WIND IN BOWS...ALTHOUGH ETA DOES SHOW BACKING OF
WINDS UP THE HUDSON VALLEY SUGGESTIVE OF SUPERCELL POTENTIAL.
PRECIPITABLE WATERS LOOK TO BE ABOUT 1.75 -2.00 INCHES. SO...CAN/T
RULE OUT HEAVY RAIN POTENTIAL.
ONCE FRONT CLEARS AREA TUESDAY NIGHT...COOLER AND DRIER AIR FILTERS
IN FOR THE REMAINDER OF THE PERIOD. TEMPERATURES COOL SOMEWHAT FROM
RECENT LEVELS ON WEDNESDAY...ALTHOUGH STILL ABOVE NORMAL. NEAR
NORMAL TEMPS SETTLE IN FOR THURSDAY. WITH WEAK TROUGH SLIDING ACROSS
THE NORTH COUNTRY WEDNESDAY AFTERNOON...WILL MAINTAIN A SLIGHT
CHANCE OF A SHOWER.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY THROUGH FRIDAY...DRY AND MOSTLY SUNNY CONDITIONS THROUGH
FRIDAY AS HIGH PRESSURE BUILDS IN TO THE AREA...TRAVELING SOUTH TO
THE MID ATLANTIC STATES. TEMPERATURES WILL BE A DEGREE OR TWO ABOVE
NORMAL. CLOUDS WILL START TO INCREASE FRIDAY NIGHT AS THE NEXT
SYSTEM MAKES ITS WAY EASTWARD.
SATURDAY THROUGH SUNDAY...SFC LOW PRESSURE WILL RIDE ALONG THE
EASTERN GREAT LAKES...REINFORCED BY UPPER LOW WEST OF HUDSON BAY.
CLOUDS...SHOWERS AND POSSIBLY SOME THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM AS THE MAIN RAIN EVENT..SATURDAY INTO SATURDAY NIGHT MOVES
THROUGH THE AREA. SOME UPPER IMPULSES BEHIND THE FRONT WILL ALLOW
FOR SLT CHC AND CHC POPS ON SUNDAY...AFTER THE MAIN FRONT HAS PASSED
THROUGH THE AREA. MAX TEMPS WILL BE AROUND NORMAL.
MONDAY...SLT CHC AND CHC POPS AS ANOTHER IMPULSE MOVES OVER SOUTHERN
NY DURING THE DAY ON MONDAY. KEPT PARTLY TO MOSTLY CLOUDY CONDITIONS
OVER THE CWA. MAX TEMPS WILL BE SLIGHTLY COOLER THAN NORMAL.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS OVERNIGHT...ALTHOUGH SOME AREAS OF MVFR
VSBYS DUE TO BR ARE POSSIBLE LATER THIS EVENING INTO THE EARLY
MORNING HOURS. OTHERWISE...EXPECT VFR CONDITIONS...OTHER THAN
INCREASED HAZE FOR TUE...UNTIL SCATTERED SHOWERS/TSTMS DEVELOP LATE
TUE AFTERNOON. AT THIS TIME...HAVE HANDLED CONVECTIVE POTENTIAL WITH
VCSH AND CB APPENDAGE...DUE TO SOME UNCERTAINTY IN CONVECTION
AFFECTING ANY ONE TERMINAL. HOWEVER...CONFIDENCE IS INCREASING THAT
CONVECTION WILL AFFECT THE TERMINALS AFTER 20Z/TUE...AS COLD FRONT
APPROACHES FROM NW...AND WORKS ON THE EXTREME HEAT/INSTABILITY.
OUTLOOK...
TUESDAY...VFR/MVFR TO START WITH FOG/HAZE. DETERIORATING TO MVFR/IFR
CONDITIONS IN SCT SHRAS/TSRAS DURING THE AFTERNOON.
WED-FRI...VFR. NO SIG WX.
&&
.FIRE WEATHER...
HAZY...WARM AND HUMID CONDITIONS CONTINUE THROUGH TONIGHT AS
HUMIDITY VALUES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT. PATCHY
FOG AND A HEAVY DEW IS EXPECTED AS SKIES WILL CLEAR AND ALLOW
RADIATIONAL COOLING TO TAKE PLACE. HOT AND HUMID CONDITIONS WILL
CONTINUE TUESDAY YET RELATIVE HUMIDITY VALUES WILL BE A BIT
LOWER...35 TO 45 PERCENT ACROSS THE HUDSON RIVER
VALLEY...CATSKILLS...NORTHWEST CT AND WESTERN MASS. THE HUMIDITY
VALUES WILL BE HIGHER...45 TO 50 PERCENT FOR THE
ADIRONDACKS...WESTERN MOHAWK VALLEY AND SOUTHERN VT. WINDS WILL
GENERALLY BE FROM THE WEST AROUND 10 MPH THIS AFTER NOON...BECOME
NEAR CALM TONIGHT...THEN BE SOUTH SOUTHWEST 10 TO 20 MPH ON
TUESDAY. HIGH GUSTS MAY BE EXPECTED IN OR NEAR THUNDERSTORMS.
INCREASED WINDS AND RAINFALL FROM SHOWERS/THUNDERSTORMS EXPECTED
LATE TUESDAY INTO TUESDAY EVENING.
&&
.HYDROLOGY...
MAIN ISSUE THROUGH FRIDAY...WILL BE POTENTIAL FOR SEVERE STORMS ON
TUESDAY AFTERNOON/EVENING ACCOMPANIED BY DOWNPOURS. WIND FIELD ALOFT
WILL BE MODERATE...SO NOT EXPECTING STORMS TO BE SLOW MOVERS. MAIN
THREAT WILL BE URBAN/SMALL STREAM ADVISORY TYPE PRECIPITATION.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...BGM
NEAR TERM...KL/BGM
SHORT TERM...OKEEFE
LONG TERM...KGS
AVIATION...KL/BGM
FIRE WEATHER...BGM/OKEEFE
HYDROLOGY...OKEEFE
Hazardous weather outlook, Jun 9, 6:08 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT MON JUN 9 2008
CTZ001-013-NYZ064>066-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
708 PM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...AND
MID HUDSON VALLEY.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY WITH HEAT INDEX
VALUES CLIMBING TOWARD 100 DEGREES. THIS MAY RESULT IN ADDITIONAL
HEAT ADVISORIES FOR THE LOCAL AREA.
A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY INTO TUESDAY
EVENING. THUNDERSTORMS ARE EXPECTED...SOME OF WHICH WILL BECOME
SEVERE. THE MAIN HAZARD ASSOCIATED WITH THESE THUNDERSTORMS WILL
BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL.
STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE AND
MEDIA OUTLETS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015-
101100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
708 PM EDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES...THE CAPITAL
REGION...EASTERN CATSKILLS...MOHAWK VALLEY...SOUTHERN
ADIRONDACKS...THE LAKE GEORGE AND SARATOGA REGION...AND THE UPPER
HUDSON VALLEY.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL APPROACH THE REGION LATE TUESDAY INTO TUESDAY
EVENING. THUNDERSTORMS ARE EXPECTED...SOME OF WHICH WILL BECOME
SEVERE. THE MAIN HAZARD ASSOCIATED WITH THESE THUNDERSTORMS WILL
BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL.
STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE AND
MEDIA OUTLETS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Fulton
- When
- June 10, 12:05 AM EST
- Where
- Fulton County, Perth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.020, -74.200
Approximately 6 trees were uprooted along Route 30 near the Perth Firehouse due to strong thunderstorm winds. Additional trees were reported down on Route 107.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112786.